Hail, Westchester
- When
- June 27, 2:40 PM EST
- Where
- Westchester County, White Plains
- Measured
- 0.95 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.020, -73.780
Hail from penny to almost quarter size reported.
Severe thunderstorms produced flash flooding, hail, and high winds across parts of the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Severe thunderstorms produced flash flooding, hail, and high winds across parts of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 27, 2:18 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 318 PM EDT WED JUN 27 2007 .SYNOPSIS... THE BERMUDA HIGH WILL BRING HOT AND HUMID WEATHER TO THE REGION THROUGH THURSDAY. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. DRIER AND COOLER WEATHER WILL RETURN ON FRIDAY AND CONTINUE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... TEXT AND GRIDDED FORECASTS UPDATED TO ACCOUNT FOR THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 456..EFFECTIVE UNTIL 8 PM EDT...FOR THE LOWER HUDSON VALLEY...SW CONNECTICUT (FAIRFIELD AND NEW HAVEN COUNTIES)...AND PART OF NE NJ (BERGEN AND PASSAIC COUNTIES). LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. ANOTHER HOT...HAZY AND HUMID DAY IN STORE. BERMUDA HIGH OFFSHORE WITH ASSOCIATED SW SFC WINDS WILL CONTINUE PUMPING HIGH DEWPOINT AIR INTO THE REGION. 5H HGTS BEGIN TO FALL TODAY AS THE STRONG UPPER RIDGE THAT CAPPED US AND PREVENTED CONVECTION ON TUE STARTS TO BREAK DOWN. HIGH INSTABILITY WILL BE PRESENT AGAIN THIS AFTERNOON WITH TEMPS IN THE 90S AND DEWPOINTS IN THE UPPER 60S TO NEAR 70. LIMITING FACTOR WILL BE LACK OF STRONG FORCING/FOCUS MECHANISM. A WEAK LEE-SIDE SFC TROF AND MID LEVEL VORT WILL BE THE LIKELY TRIGGERS FOR CONVECTION TO THE NW OF NYC. THUS...HAVE INCREASED THE POPS TO LIKELY IN THIS AREA...WHILE LEAVING NYC...LONG ISLAND...AND SE CT IN THE SLIGHT CHANCE TO CHANCE CATEGORIES AS STABILITY/FORCING FACTORS WILL BE LESS FAVORABLE FOR CONVECTION NEAR THE OCEAN. HAVE ALSO CONTINUED WITH MENTION OF HEAVY RAIN AND GUSTY WINDS... AS PWATS INCREASING TO ALMOST 2 INCHES AND WEAK LOW LEVEL FLOW COULD ALLOW FOR SLOW STORM MOTIONS WITH SOME LOCALLY EXCESSIVE DOWNPOURS AND POSSIBLY AN ISOLATED WET MICROBURST. FAVORED THE HOTTER MAV MOS GUIDANCE TODAY...AS MAX TEMPS SHOULD BE SIMILAR TO THOSE SEEN ON TUE. DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL RESULT IN HEAT INDICES FALLING JUST SHORT OF ADVISORY LEVELS... IN THE UPPER 90S ACROSS NYC...NE NJ AND PORTIONS OF INTERIOR SRN CT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... WARM/HUMID/HAZY WX CONTINUES TONIGHT. CONTINUED WITH CHANCE POPS WEST/CENTRAL AND SLIGHT CHANCE COAST. GFS APPEARS TO BE OVERDONE WITH ITS DEPICTED ALL-NIGHT RAIN AND FAVOR THE DRIER NAM WHICH SHOWS LITTLE PRECIP AFTER DARK. CANNOT RULE OUT CONVECTION HOWEVER WITH HIGH MOISTURE LEVELS AND LEE SIDE TROF LINGERING TO THE WEST. OVERNIGHT LOWS WILL BE QUITE WARM WITH MOST LOCATIONS STAYING IN THE 70S. COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON. HAVE CONTINUED THE FCST OF SHOWERS/TSTMS LIKELY IN THE AFTERNOON. SOUTHERN EDGE OF STRONG MID LEVEL WIND BELT WILL AFFECT THE AREA THU AFTERNOON. WITH FCST 0-6KM SHEAR VALUES OF 30-40 KT...THERE WILL BE AN INCREASED POTENTIAL FOR ORGANIZED MULTICELL SEVERE WITH DAMAGING WINDS. URBAN FLOODING AND LOCAL FLASH FLOODING ALSO A THREAT DUE TO THE HIGH PWATS AROUND 2 INCHES AND TRAINING OF CELLS. TEMPS ON THURSDAY SHOULD BE A COUPLE OF TICKS LOWER DUE TO THE ADDITIONAL CLOUD COVER. THE COLD FRONTAL PROGRESSION WILL BE SLOWER LATE THURSDAY AND THURSDAY NIGHT...WHICH WILL LIKELY KEEP THE BOUNDARY CLOSE ENOUGH TO KEEP MENTION OF CONVECTION IN FOR THURSDAY NIGHT. 00Z MODELS ARE A BIT SLOWER IN MOVING THE FRONT SOUTH OF THE AREA ON FRIDAY...WITH A WEAK SFC WAVE DEVELOPING IN THE NRN MID ATLANTIC AND MOVING SOUTH OF LONG ISLAND DURING THE DAY. PRECIP ASSOCIATED THIS THIS WILL BE QUITE CLOSE TO THE COAST...AND POSSIBLY AFFECTING LONG ISLAND/NYC AND PARTS OF NE NJ. ADDED CHANCE POPS SOUTH AND SLIGHT CHANCE NORTH FOR FRI MORNING TO COVER THIS POTENTIAL. FRONT SHOULD PUSH FAR ENOUGH SOUTH BY FRI AFTERNOON TO ALLOW THE DRIER/COOLER AIRMASS TO MOVE FIRMLY INTO THE REGION WITH PRECIP ENDING. WITH THE COOLER AIR MOVING IN AND PROBABLY A GOOD DEAL OF CLOUD COVER AROUND THROUGH MUCH OF FRIDAY... MAV MOS RESPONDED AND SHOWS HIGHS ONLY IN THE UPPER 60S TO LOWER 70S. DID NOT GO QUITE THAT COOL YET...BUT DID TREND THE PREVIOUS FCST COOLER AND WILL SHOW LOWER-MID 70S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGH PRES ORIGINATING FROM CANADA WILL DOMINATE AREA WEATHER FRI NIGHT THROUGH MON...POSSIBLY SETTING UP FOR AN UNBELIEVABLY COMFORTABLE WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO NEAR 80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. BLOCKING RIDGE IN THE CENTRAL PART OF THE COUNTRY WILL KEEP A PERSISTENT WEAK TROUGH OVER THE NORTHEAST. THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL...AND A LOW LEVEL NORTHERLY COMPONENT TO THE WINDS WILL KEEP DEW POINTS REFRESHINGLY LOW FOR THE WEEKEND. HOWEVER...THE PRESENCE OF THE TROUGH ALOFT MAY ALLOW FOR SOME INSTABILITY SHOWERS/TSTMS ON SUN OVER EASTERN PORTIONS OF THE CWA...AS A WEAK SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH. THIS PATTERN WILL START TO BREAK DOWN EARLY NEXT WEEK...BUT WE WONT SEE THAT BIG OF A SHIFT IN THE PATTERN UNTIL A KICKER SHOWS UP IN THE CANADIAN PLAINS MIDWEEK TO SHARPEN A DEVELOPING TROUGH. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE TERMINALS THROUGH THURSDAY AFTERNOON WITH BERMUDA HIGH PRESSURE DOMINATING. A SOUTHWEST TO AT TIMES SOUTHERLY FLOW WILL KEEP PUMPING A WARM HUMID AIRMASS INTO THE REGION. SEABREEZES WILL TURN WINDS TO THE SOUTH AROUND 15 KT AT COASTAL LOCALES...WHILE INLAND TERMINALS REMAIN SOUTHWEST AT MORE OF A 5-10 KT FLOW. ALL TERMINALS SHOULD REVERT TO A MORE GENERAL SOUTHWEST FLOW AT 5 TO 10 KT AROUND DUSK. HAZE WILL RESTRICT VSBY TO LOW END VFR AND MVFR THROUGH THE TAF PERIOD. THERE IS NOT EXPECTED TO BE ANY IMPROVEMENT IN THIS AREA UNTIL WINDS TURN NORTHWEST BEHIND THE COLD FRONT THURSDAY NIGHT. CEILINGS OUTSIDE OF CONVECTION WILL REMAIN AT OR ABOVE ABOUT FL100. IN AND AROUND WDLY SCT SHRA AND TSRA...LOW END VFR AND MVFR CIGS WILL ACCOMPANY CONVECTION. MOST OF THIS ACTIVITY SHOULD REMAIN NORTH AND WEST OF THE CITY TERMINALS...BUT COULD AFFECT WESTERN AND NORTHERN APPROACHES INTO THE NY METRO AREA. ISOLD-WDLY SCT COVERAGE OF SHRA AND TSRA IS EXPECTED TO PERSIST UNTIL AROUND 00Z OR SO. HAZARDS ASSOCIATED WITH CONVECTION WILL BE SMALL HAIL...LOCALLY GUSTY WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING. OUTLOOK FROM 18Z THURSDAY THROUGH SUNDAY...BETTER CHC FOR TSTMS THROUGHOUT THE AREA THURSDAY AS A COLD FRONT MOVES INTO THE REGION LATE IN THE DAY. MVFR CONDITIONS LIKELY IN ANY THUNDERSTORMS WITH LOCALIZED IFR POSSIBLE. DAMAGING WINDS AND/OR HAIL WILL BE POSSIBLE WITH THESE STORMS. AFTER THE FRONT PASSES LATE THURSDAY NIGHT HIGH PRESSURE BUILDS IN FROM THE NORTH WITH VFR CONDITIONS THROUGH SUNDAY. && .MARINE... A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC AND A HIGH AMPLITUDE RIDGE ALOFT WILL KEEP THE COASTAL WATERS IN A SUMMERTIME PATTERN THROUGH THU. THE PRESSURE GRADIENT WILL TIGHTEN TODAY WITH THE APPROACH OF A COLD FRONT. WINDS SHOULD REMAIN BELOW SCA WITH A STRENGTHENING INVERSION OVER THE WATERS...WITH THE EXCEPTION OF WINDS FLIRTING WITH SCA LATE THIS AFTERNOON INTO THE EVENING ACROSS THE WESTERN OCEAN WATERS WITH COASTAL JET DEVELOPMENT. IN TERMS OF SEAS...CONFIDENCE WITH WAVEWATCH GUIDANCE IS POOR. HAS BEEN RUNNING HIGH IN THESE WAA PATTERNS...AND IS CURRENTLY RUNNING 1 TO 2 FT TOO HIGH. WITH S/SW FLOW INCREASING TO 15 TO 20 KT...SEAS BY LATE TONIGHT/THURSDAY MAY BUILD TO MARGINAL SMALL CRAFT LEVELS ON THE OCEAN WATERS. BUT SINCE THIS LOOKS TO BE A MARGINAL 2ND/3RD PERIOD EVENT...WILL HOLD OFF FOR NOW AND LET DAYSHIFT RE- EXAMINE THE STRENGTH OF THE GRADIENT...DEGREE OF MIXING...AND RESULTANT WAVE GENERATION. THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA THURSDAY NIGHT WITH SEAS LIKELY FLIRTING WITH MARGINAL SMALL CRAFT LEVELS ON THE OCEAN UNTIL THE WINDS SHIFT TO THE NORTHWEST. THE FRONT MAY STALL JUST SOUTH OF THE WATERS FRIDAY WITH WAVES OF LOW PRESSURE MOVE ALONG THE FRONT. FOLLOWING THE COLD FRONTAL PASSAGE EARLY FRI MORNING...HI PRESSURE OVER THE UPPER MIDWEST BUILDS SEWD...KEEPING THE WATERS UNDER A NW FLOW AND SUB SCA. && .HYDROLOGY... SCATTERED INLAND AFTERNOON CONVECTION TODAY AND THIS EVENING COULD RESULT IN LOCALIZED 1 TO 2 INCH AMOUNTS. WEAK LOW LEVEL WINDS WILL ALLOW FOR SLOW STORM MOVEMENT WHICH WOULD PROMOTE HIGH RAINFALL TOTALS. LOCALIZED URBAN/SMALL STREAM AND EVEN ISOLATED FLASH FLOODING WILL BE POSSIBLE. BETTER COVERAGE OF CONVECTION THURSDAY AFTERNOON WITH FRONTAL PASSAGE BUT FASTER STORM MOTIONS WILL RESULT IN ANOTHER POTENTIAL FOR FLOODING...MAINLY URBAN/SMALL STREAM BUT POSSIBLY SOME LOCALIZED FLASH FLOODING AS WELL. SOME RAIN MAY LINGER INTO FRIDAY MORNING...THEN DRY FRIDAY AFTERNOON THROUGH THE WEEKEND. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... HYDROLOGY...
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 200 PM EDT WED JUN 27 2007 NYZ072>076-281000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 200 PM EDT WED JUN 27 2007 ...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON AWAY FROM THE OCEAN. A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON AND EVENING...PRODUCING GUSTY WINDS. HEAVY DOWNPOURS AND LOCALIZED URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY. CTZ005-006-NYZ067>070-281000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 200 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CONNECTICUT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ007-281000- NORTHERN MIDDLESEX- 200 PM EDT WED JUN 27 2007 ...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CONNECTICUT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY. CTZ008-011-012-NJZ005-006-011-NYZ077>081-281000- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX- HUDSON-UNION-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 200 PM EDT WED JUN 27 2007 ...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST NEW JERSEY. A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON AND EVENING...PRODUCING GUSTY WINDS. HEAVY DOWNPOURS AND LOCALIZED URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY. CTZ009-010-NJZ002>004-NYZ071-281000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-SOUTHERN WESTCHESTER- 200 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST NEW JERSEY. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY THREAT. HEAVY DOWNPOURS AND LOCALIZED URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-350-353-355-281000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 200 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING. DAMAGING WINDS WITH LOCALIZED GUSTS OF 50 KT OR GREATER APPEAR TO BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 144 PM EDT WED JUN 27 2007 NJZ003-NYZ069-070-271830- BERGEN-NORTHERN WESTCHESTER-ROCKLAND- 144 PM EDT WED JUN 27 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...ROCKLAND AND WESTCHESTER COUNTIES... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR SUFFERN BY 150 PM. NEAR MONSEY BY 155 PM. NEAR NANUET BY 200 PM. NEAR ORANGEBURG BY 205 PM. NEAR NYACK BY 210 PM. NEAR UPPER NYACK BY 215 PM. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...CAUSING THE PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF POOR DRAINAGE OR LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 206 PM EDT WED JUN 27 2007 CTZ005-009-NJZ002>004-NYZ067>071-272015- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 206 PM EDT WED JUN 27 2007 SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS THE LOWER HUDSON VALLEY...PORTIONS OF NORTHEAST NEW JERSEY...AND WESTERN CONNECTICUT THIS AFTERNOON. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND SMALL HAIL. RAINFALL RATES UP TO TWO INCHES PER HOUR WILL BE POSSIBLE AS WELL AS WIND GUSTS UP TO 45 MPH. IN ADDITION...SOME OF THESE STORMS ARE PRODUCING FREQUENT LIGHTNING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU CAN BE STRUCK BY LIGHTNING.
The Brookhaven radar (KOKX), 79 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
3 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Hail from penny to almost quarter size reported.
Heavy rains caused a mudslide which closed portions of the Bronx Rover Parkway and Playland Parkway. Numerous rescues preformed frompersons trapped in flooded vehicles on I-287, I-684, under the Boston Post Road Bridge on the Playland Parkway, and South Broadway in White Plains.
Multiple trees down across Queens from Springfield Gardens to Hollis, including in Jamaica.
Large Tree and limbs down on West 231st Street between Palisade and Independence Avenues.
Torrential rain also caused flash flooding along I-678 north bound near the Grand Central Parkway in Flushing, and up to 2 feet of water on rail road tracks in Jamaica. Flooding also blocked all lanes on portions of the Jackie Robinson Parkway between the Bronx-Queens Expressway and Van Wyck Expressway.
Trees were downed from Merrick east to Wantagh, including Bellmore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43151, 43152, 45275, 45276, 43153, 43160.